I don't know much about this drug (seems like it isn't marketed in the US where I am), but it appears to be an "antihistamine and calcium channel blocker".
Histamine is involved in the sleep-wake cycle and acts as a neurotransmitter in addition to its role in the immune system (where it's probably best associated with a role in allergic responses).
It's common for H1 receptor antagonists to have drowsiness as a side effect; newer antihistamines used to treat allergies avoid this by poorly crossing the blood-brain barrier. Older antihistamines like diphenhydramine are sometimes used specifically as sleep aids.
Since the intended targets of this drug are in the CNS, it's not surprising that it readily crosses the blood-brain barrier so it should be expected to cause drowsiness like all other H1 antagonists that cross the blood-brain barrier. I doubt there is any investigation into the drowsiness mechanism by this drug specifically rather than other antihistamines more generally, since sedating effects of H1 receptor antagonists are quite familiar.